Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 17, 2006, 3:34 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2006, 3:34 AM CDT (08:34 UTC)
- Expired
- Jun 17, 2006, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 113 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 170835 FFWEWX TXC465-171130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 AM CDT SAT JUN 17 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 630 AM CDT * AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES SOUTHEAST OF JUNO... MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SEMINOLE CANYON STATE PARK...LOMA ALTA...COMSTOCK...DEL RIO AND LAUGHLIN AFB. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3027 10071 3022 10178 2981 10168 2927 10077 $$
4 follow-up statements
000 WGUS74 KEWX 170902 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 AM CDT SAT JUN 17 2006 TXC465-171130- VAL VERDE TX- 359 AM CDT SAT JUN 17 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR VAL VERDE COUNTY... AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED FROM JUNO TO LOMA ALTA...MOVING SOUTHEAST AT 30 MPH. OTHER THUNDERSTORMS HAVE REDEVELOPED OVER NORTHWEST VAL VERDE COUNTY, WHERE AN ESTIMATED 1 TO 2 INCHES OF RAIN FELL OVER THE PAST COUPLE OF HOURS. OTHER LOCATIONS IN THE WARNING INCLUDE COMSTOCK...LOMA ALTA...DEL RIO AND LAUGHLIN AFB WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3027 10071 3022 10178 2981 10168 2927 10077 $$
000 WGUS74 KEWX 170931 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 AM CDT SAT JUN 17 2006 TXC465-171130- VAL VERDE TX- 427 AM CDT SAT JUN 17 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR VAL VERDE COUNTY... AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE NORTHEAST SECTION OF VAL VERDE COUNTY. TWO TO THREE INCHES OF RAINFALL HAS BEEN ESTIMATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM PANDALE EAST TO JUNO AND THEN SOUTH TO COMSTOCK. MANY LOW WATER CROSSINGS IN THESE AREAS MAY BE COVERED WITH WATER. AREA CREEKS ARE RESPONDING TO THE RUNOFF. LOCATIONS IN THE WARNING INCLUDE PANDALE IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3027 10071 3022 10178 2981 10168 2927 10077 $$
000 WGUS74 KEWX 171016 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CDT SAT JUN 17 2006 TXC465-171130- VAL VERDE TX- 510 AM CDT SAT JUN 17 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR VAL VERDE COUNTY... AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINS HAVE EXITED THE COUNTY. HOWEVER, LIGHT RAIN IS MOVING EAST ACROSS THE SOUTHERN HALF OF VAL VERDE COUNTY. ESTIMATED RAINFALL TOTALS OVER THE NORTHERN HALF OF THE COUNTY RANGE FROM 1 TO 2 INCHES. THE WARNING WILL BE ALLOWED TO CONTINUE DUE TO SOME LOW WATER CROSSINGS REMAINING FLOODED FOR THE NEXT HOUR. LOCATIONS IN THE WARNING INCLUDE PANDALE WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3027 10071 3022 10178 2981 10168 2927 10077 $$
000 WGUS74 KEWX 171124 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 AM CDT SAT JUN 17 2006 TXC465-171131- VAL VERDE TX- 621 AM CDT SAT JUN 17 2006 ...THE FLASH FLOOD WARNING EXPIRES AT 630 AM CDT FOR VAL VERDE COUNTY... ONLY LIGHT RAIN SHOWERS REMAIN OVER VAL VERDE COUNTY. THEREFORE, THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 630 AM. LAT...LON 3027 10071 3022 10178 2981 10168 2927 10077 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 11:58 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 16, 11:58 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1158 PM CDT FRI JUN 16 2006 .AVIATION... UPPER LOW TO THE EAST WILL CONTINUE TO GENERATE SHOWERS ACROSS SOUTHEAST TEXAS THROUGH THE OVERNIGHT HOURS. DRYLINE CONVECTION ALONG THE EDWARDS PLATEAU IS ANTICIPATED TO PERSIST OVERNIGHT. MOST OF THESE STORMS WILL REMAIN OUT OF THE KDRT AERODROME, BUT A FEW STRAY STORMS COULD LOWER CIGS TO MVFR AROUND THE AREA. STRATUS HAS BEGUN TO DEVELOP ALONG THE ESCARPMENT, LOWERING CIGS TO MVFR AT KAUS AND KSAT. STRATUS LAYER WILL LIFT BY MIDDAY SATURDAY. SFC WINDS WILL REMAIN SE-SRLY 10 TO 20 KTS THROUGH THE TAF PERIOD. && .PREV DISCUSSION... (ISSUED 940 PM CDT FRI JUN 16 2006) UPDATE... THUNDERSTORM THAT CAME OFF THE MEXICAN MOUNTAINS WEST OF DEL RIO DISSIPATED BEFORE CROSSING THE RIO GRANDE...BUT SCT STORMS IN TERRELL COUNTY COULD SKIRT NRN VAL VERDE COUNTY OVER THE NEXT COUPLE HOURS. ALSO ISOLD SHOWERS WILL CONTINUE OVER THE FAR EASTERN COUNTIES WHERE CONVECTION CONTINUES TO STREAM INLAND OFF THE MIDDLE COAST. OTHERWISE WARM BREEZY NIGHT WITH LOW CLOUDINESS QUICKLY DEVELOPING OVER THE NEXT FEW HOURS AND DEW POINTS CREEP INTO THE LOWER 70S. PREV DISCUSSION... (ISSUED 351 PM CDT FRI JUN 16 2006) DISCUSSION... THE UPPER LOW ACROSS EAST TX IS GETTING ABSORBED INTO THE WESTERLIES AND CARRIED-OFF TO THE NE. AT THE SAME TIME...A WELL- DEFINED UPPER TROUGH IS MOVING SLOWLY EAST OUT OF THE CENTRAL AND SOUTHERN ROCKIES. THE BASE OF THIS TROUGH WILL STALL OVER CENTRAL TEXAS THROUGH THE WEEKEND AS AN UPPER HIGH BUILDS OVER AZ/NM AND ANOTHER OVER THE EASTERN GULF/FL. MOST OF THE ENERGY ASSOCIATED WITH THE TROUGH WILL GET PULLED AWAY IN THE WESTERLIES...BUT SOME WILL BE LEFT BEHIND AND TRANSITION INTO AN UPPER SHEAR-AXIS BY MONDAY. THE 12Z GFS SOLUTION VARIES SIGNIFICANTLY FROM THE 12Z NAM...WHICH IS INDICATING A VERY WET WEEKEND FOR SOUTH CENTRAL TEXAS. PLENTY OF CONVECTIVE FEEDBACK IN THE 12Z MODEL SOLUTIONS MAKING IT DIFFICULT TO PICK-OUT THE REALITY FROM FICTION. OUR NUMBERS WILL BE VERY CLOSE TO THE 12Z GFS MOS DUE TO RECENT GOOD PERFORMANCE. ONGOING DROUGHT ALSO PLAYING A ROLE IN THE DECISION TO STICK WITH THE DRIER GFS SOLUTION. THE BEST CHANCE FOR PRECIP THIS WEEKEND WILL BE ACROSS OUR NORTH AND EAST COUNTIES. TEMPS WILL BE AT OR ABOVE NORMAL OVER THE NEXT 7 DAYS...BUT MAX TEMPS WONT BE AS HIGH AS THE LAST FEW DAYS DUE LOWER PRESSURE HEIGHTS OVER OUR AREA AND AN INCREASINGLY TROPICAL ATMOSPHERE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, Jun 17, 12:46 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1246 AM CDT SAT JUN 17 2006 TXZ171>173-183>194-202>209-217>225-228-171230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1246 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HILL COUNTRY. THE THREAT OF LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL PERSIST THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SATURDAY INTO EARLY SUNDAY FROM THE INTERSTATE 35 CORRIDOR WESTWARD ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE SATURDAY THROUGH MONDAY...MAINLY FROM REPEAT SHOWERS OVER EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:50 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 36 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.